Revista Matemática Iberoamericana

Full-Text PDF (218 KB) | Metadata | Table of Contents | RMI summary
Volume 27, Issue 3, 2011, pp. 733–750
DOI: 10.4171/RMI/651

Published online: 2011-12-06

Finiteness of endomorphism algebras of CM modular abelian varieties

Josep González Rovira[1]

(1) Universitat Politècnica de Catalunya, Vilanova I La Geltrú, Spain

Let $A_f$ be the abelian variety attached by Shimura to a normalized newform $f\in S_2(\Gamma_1(N))^{\operatorname{new}}$. We prove that for any integer $n > 1$ the set of pairs of endomorphism algebras $\big( \operatorname{End}_{\overline{\mathbb{Q}}}(A_f) \otimes \mathbb{Q}, \operatorname{End}_\mathbb{Q}(A_f) \otimes \mathbb{Q} \big)$ obtained from all normalized newforms $f$ with complex multiplication such that $\dim A_f=n$ is finite. We determine that this set has exactly 83 pairs for the particular case $n=2$ and show all of them. We also discuss a conjecture related to the finiteness of the set of number fields $\operatorname{End}_\mathbb{Q}(A_f) \otimes \mathbb{Q}$ for the non-CM case.

Keywords: Modular abelian varieties, complex multiplication

González Rovira Josep: Finiteness of endomorphism algebras of CM modular abelian varieties. Rev. Mat. Iberoam. 27 (2011), 733-750. doi: 10.4171/RMI/651